Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 351, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 24, 2004, 3:55 PM CDT for Franklin County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 24, 2004, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 242055
SVRTUL
ARC047-242145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 445 PM CDT
* AT 354 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
MILES WEST OF CASS...MOVING NORTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASS...
OZARK...DENNING...ALTUS...FERN AND WIEDERKEHR VILLAGE.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
A SECOND STRONG THUNDERSTORM WAS MOVING INTO SOUTHWESTERN FRANKLIN
COUNTY...AND HAS THE POTENTIAL TO BECOME SEVERE.
LAT...LON 3542 9370 3532 9405 3565 9404 3575 9390
3577 9369
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 300 PM CDT SAT JUL 24 2004 COLD FRONT IS PROGRESSING ACROSS THE AREA THIS AFTERNOON AND WILL SLOWLY BUT SURELY WORK ITS WAY ACROSS THE WHOLE AREA BY TOMORROW MORNING. SCATTERED THUNDERSTORMS ARE OCCURRING AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AT THIS TIME AND HAVE A DECENT POP GRADIENT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THIS EVENING. BOTH THE MET AND MAV HAVE PRECIP CHANCES BEHIND THE FRONT TOMORROW AND BELIEVE THERE IS SOME CHANCE OF OVERRUNING LIKE SHOWERS AS A WAVE DROPS SOUTHEAST ACROSS THE CENTRAL PLAINS. DO NOT THINK THERE WILL BE ENOUGH INSTABILITY FOR THUNDER AFTER TONIGHT SO THE PRECIP TYPE OF CHOICE FOR TOMORROW WILL BE SHOWERS. CLOUD COVER TO OVERSPREAD THE AREA AS THE FRONT PASSES AND LOW LEVEL RH PROGS FROM BOTH THE ETA AND GFS SUGGEST PERSISTENT CLOUD COVER INTO SUNDAY NIGHT AND POSSIBLY MONDAY MORNING. NATURE OF THE CLOUDS WILL HAVE A BIG IMPACT ON TEMPERATURES. IT SHOULD BE QUITE COOL TOMORROW. WENT WITH A MIX OF THE COOLER MET AND WARMER BUT STILL COOL MAV SUNDAY. SOME SUNSHINE SHOULD HELP TEMPS REBOUND SOME MONDAY BUT A MIXTURE OF THE MET AND MAV STILL GIVES US TEMPS ABOUT 10 DEGREES BELOW NORMAL. MONDAY MORNING AND ESPECIALLY TUESDAY MORNING HAVE THE POTENTIAL TO BE QUITE COOL AND BELIEVE THE MAV HANDLES THIS WELL. RAIN CHANCES MONDAY AND TUESDAY WILL PROBABLY BE ABOUT NIL AS STABLE HIGH PRESSURE WILL BE THE MAIN FEATURE. PRECIP CHANCES WILL AGAIN BE ON THE INCREASE WEDNESDAY AND THURSDAY AS THE LAST FEW RUNS OF THE GFS INSISTS THERE WILL BE A WAVE SOMEWHERE IN THE VICINITY. DO NOT QUITE BELIEVE THE BOMB THE 12Z GFS COOKS UP WEDNESDAY NIGHT THOUGH BUT DO BELIEVE THERE IS A CHANCE OF RAIN. NOT QUITE SURE HOW LONG PRECIP CHANCES WILL CONTINUE AFTER WEDNESDAY NIGHT BUT THE MEX AND HPC HAVE HEALTHY POPS THURSDAY. THIS SEEMS O.K. GIVE HEALTHY PROGGED INSTABILITY. PRELIM NUMBERS: TUL 63 73 61 84 / 50 30 10 10 FSM 67 79 63 84 / 70 30 10 10 MLC 64 76 60 83 / 70 30 10 10 BVO 61 72 57 82 / 40 30 10 10 FYV 62 74 59 79 / 70 30 10 10 BYV 60 69 58 77 / 70 30 10 10 MKO 63 75 60 83 / 60 30 10 10 MIO 61 72 59 80 / 50 30 10 10 F10 63 73 61 82 / 60 30 10 10 HHW 72 81 66 85 / 70 30 10 10 FORECAST ID= 17 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. ABBAS
Hazardous weather outlook, Jul 24, 1:00 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUL 24 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT JUL 24 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS WILL BECOME A LITTLE MORE WIDESPREAD THROUGH THE AFTERNOON FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS WHERE A LITTLE SUNSHINE HAS RESULTED IN THE ATMOSPHERE BECOMING INCREASINGLY UNSTABLE AHEAD OF THE FRONT. STORMS THAT DEVELOP AHEAD OF THE FRONT MAY BRIEFLY REACH SEVERE LIMITS THIS AFTERNOON AND THIS EVENING...GENERALLY TO THE SOUTH OF A LINE FROM OKEMAH TO FAYETTEVILLE. COOLER AIR AND PREVIOUS SHOWERS AND THUNDERSTORMS HAVE HELPED TO STABILIZE THE ATMOSPHERE FURTHER TO THE NORTH AND WEST OF THIS LINE. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STRONGEST STORMS THIS AFTERNOON AND THIS EVENING...WITH HAIL TO THE SIZE OF PENNIES OR NICKELS ALSO POSSIBLE. HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS WHICH WILL LEAD TO THE POTENTIAL FOR SOME LOCALIZED FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS. .SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES WILL REMAIN HIGHEST IN THE VICINITY OF THE FRONT FOR THE REMAINDER OF THE WEEKEND. COOLER AIR WILL CONTINUE TO WORK IN BEHIND THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST INTO THE MIDDLE PART OF THE WORK WEEK. A WEAK UPPER DISTURBANCE APPROACHING THE AREA WILL INCREASE RAIN CHANCES IN THE WEDNESDAY AND THURSDAY TIME FRAME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Jul 24, 3:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT SAT JUL 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 3 ENE WISTER 34.97N 94.72W
07/24/2004 60 MPH LE FLORE OK MESONET
MEASURED BY MESONET
&&
HMNLocal storm report, Jul 24, 3:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT SAT JUL 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL ALMA 35.48N 94.22W
07/24/2004 0.88 INCH CRAWFORD AR AMATEUR RADIO
NICKEL SIZE HAIL AND 60 MILE PER HOUR WINDS.
&&
HMNSpecial weather statement, Jul 24, 3:27 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT SAT JUL 24 2004
OKZ071-242130-
MCINTOSH OK-
327 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 327 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF RENTIESVILLE...MOVING EAST AT 10 MPH. OTHER THUNDERSTORMS
WERE DEVELOPING ACROSS EASTERN MCINTOSH COUNTY AND THESE MAY ALSO
BECOME STRONG. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...CHECOTAH...ONAPA AND RENTIESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 3:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT SAT JUL 24 2004
ARZ020-242130-
FRANKLIN AR-
331 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 331 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF WATALULA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASS...PARADISE...TAFT...
WATALULA...JETHRO...MOUNTAIN TOP...BARNES...TURNERS BEND...REDDING
AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 3:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT JUL 24 2004
OKZ068-242130-
CHEROKEE OK-
333 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 333 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF WOODALL...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WOODALL AND COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 3:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SAT JUL 24 2004
ARZ019-242145-
CRAWFORD AR-
348 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 348 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF UNIONTOWN TO 3 MILES SOUTHWEST
OF MULBERRY...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...UNIONTOWN...
CONCORD...MULBERRY...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:07 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 38 min |
| Jul 24, 3:21 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 39 min |
| Jul 24, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.